Journal of Mathematics and Statistics

A Comparative Analysis on the Performance of the Convoluted Exponential Distribution and the Exponential Distribution in Terms of Flexibility

Enahoro Alfred Owoloko, Pelumi Emmanuel Oguntunde and Adebowale Olusola Adejumo

DOI : 10.3844/jmssp.2016.59.64

Journal of Mathematics and Statistics

Volume 12, Issue 1

Pages 59-64

Abstract

In this article, the convoluted exponential distribution which was derived as the sum of two independent exponentially distributed random variables was compared with the exponential distribution in terms of flexibility when applied to four real data sets. The idea is to verify if the convoluted exponential distribution would perform better than the exponential distribution in modeling real life situations. Some other basic statistical properties of the convoluted exponential distribution were also identified.

Copyright

© 2016 Enahoro Alfred Owoloko, Pelumi Emmanuel Oguntunde and Adebowale Olusola Adejumo. This is an open access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.